MAUDE Adverse Event Report: BARD ACCESS SYSTEMS OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT; LONG-TERM HEMODIALYSIS CATHETER
Model Number 5913230
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.
 
Event or Problem Description
It was reported the tip of the tunneler allegedly broke prior to placement.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for the alleged broken tunneler as no objective evidence has been provided to confirm any alleged deficiency with the tunneler.The root cause could not be determined based upon available information.It is unknown whether procedural factors contributed to the event.Possible contributing factors include damaged during production and damaged prior to use; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).However, corrective action is open to address this product and failure mode.The investigation for the broken tunneler is inconclusive.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Expiry date: 06/2020.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
OTW, XK, 23CM, ST, SPLIT TIP, STANDARD KIT
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8449765
Report Number3006260740-2019-00660
Device Sequence Number16848722
Product Code MSD
UDI-Device Identifier00801741013843
UDI-Public(01)00801741013843
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913230
Device Catalogue Number5913230
Device Lot NumberRECV3572
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight125